MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAP
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the buttons were unresponsive on the insulin pump.The customer's blood glucose was 500 mg/dl at the time of incident.The customer's high blood glucose was treated with a manual injection.The customer also reported the time was able to advance on the insulin pump, but the pump was stuck on rewind during troubleshoot.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Unit received with no button response due to unlocked j2/lcd keypad connector.No button error alarm noted.Unable to perform self-test, unexpected restart error test, displacement test, rewind, basic occlusion test, occlusion test, operating currents, prime test, off no power test and excessive no delivery test due to no buttons response.Unable to confirm rewind anomaly due to unresponsive buttons.Unit received with cracked reservoir tube lip, minor scratched display window, cracked case at display window corner, cracked belt clip slot, cracked battery tube threads, cracked case and shifted end cap sticker.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6595894
Report Number3004209178-2017-51239
Device Sequence Number16165881
Product Code OYC
UDI-Device Identifier00643169476493
UDI-Public(01)00643169476493
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAP
Device Catalogue NumberMMT-523RNAP
Device Lot NumberA0523RNAPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight124